Conduction aphasia following metrizamide myelography

D. Kassicieh, M. E. Drake, E. C. Shuttleworth, K. W. Rammohan

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

Aphasia rarely has been reported after the use of metrizamide as contrast medium in myelography. In the present case of conduction aphasia following metrizamide myelography, there was electroencephalographic evidence of generalized encephalopathy, a computed tomography scan revealing generalized metrizamide uptake, and no evidence of a lesion in the arcuate fasciculus. This case extends the range of neurologic complications to metrizamide studies for which clinicians must be alert. It supports recent clinical and pathologic suggestions that conduction aphasia may result from a number of disturbances involving the centers subserving language comprehension and speech production, including the generalized dysfunction of toxic-metabolic encephalopathy.

Original languageEnglish (US)
Pages (from-to)384-386
Number of pages3
JournalJournal of the American Osteopathic Association
Volume88
Issue number3
StatePublished - Jan 1 1988
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Complementary and alternative medicine

Cite this